Wildfire, Oldham
- When
- December 8, 4:55 PM CST to 8:00 PM CST
- Where
- Oldham forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The 2 BR Wildfire began around 1655CST about one mile south of Boys Ranch Texas in Oldham County. The wildfire consumed approximately four hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The 2 BR Wildfire began around 1655CST about one mile south of Boys Ranch Texas in Oldham County. The wildfire consumed approximately four hundred acres. There were no reports of home or other structures threatened by the wildfire and there were no reports of any home or other structures damaged or lost by the wildfire. There were no reports of any injuries or fatalities. The Boys Ranch Fire/Rescue along with the Channing VFD and the Hartley VFD responded to the wildfire which was brought under control around 2000CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 8, 2:00 PM CST, 2 hours 55 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 200 PM CST Sun Dec 8 2019 .SHORT TERM... At 19Z, the next cold front to affect Oklahoma and Texas was located in the Dakotas, just barely ahead of where the models suggested it would be. Model solutions are in general agreement that the front will continue to move quickly southward, arriving in the Oklahoma panhandle just before daybreak Monday, and should be south of Interstate 40 just before Noon. Cloud cover will continue across the area, but not expected to change much from what we have seen today...just high clouds with some clear skies peeking through. Temperatures tomorrow are tricky, at best. The highest temperature for the day will likely be around Midnight tonight, so the 9th of December may go down with a high in the 50s. However, during the afternoon hours, the temperature will be steady or falling through the afternoon. Monday will definitely have a non-diurnal curve for the temps, as we will continue to fall from the highs near 70 this afternoon to near 40 by 6 PM Monday. Winds will turn to the north as well, and we should have a few gusts to around 25-30 mph on Monday. Despite the front, wind shift and clouds, we are not anticipating any precipitation this time around, as the only areas of moisture are in the higher levels, with the moisture plume coming from the eastern Pacific. && .LONG TERM... Things begin to moderate a bit after the changes on Monday, as we eventually get back to near normal on Tuesday, with lows in the mid 20s and highs near 50. Monday's front will be the first of three systems to affect the area over the next seven days. The next front is due in the area early Thursday. IF we had some low level, or even mid level moisture to work with, the Thursday system would likely be a significant storm for us. However, the medium range models...and their associated ensemble members...all are in decent agreement that the moisture will be minimal for us. This same system is progged to produce a fairly significant storm in the southeastern states late in the week and weekend, once this storm moves past the Panhandles and into area of abundant low level moisture. The next system is currently progged to move through early next week. Not a lot of agreement in the deterministic model runs, nor the ensembles just yet. However, the extended model solutions are at least in agreement in that the pattern is changing, allowing for a system to move through the area every few days. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 42 48 26 48 28 / 0 5 5 0 0 Beaver OK 31 45 21 51 24 / 0 5 0 0 0 Boise City OK 30 44 21 49 22 / 0 10 5 0 0 Borger TX 40 48 26 51 29 / 0 5 0 0 0 Boys Ranch TX 38 50 24 51 25 / 0 5 5 0 0 Canyon TX 42 50 25 48 27 / 0 5 5 0 0 Clarendon TX 45 52 28 48 28 / 0 5 5 0 0 Dalhart TX 33 46 21 49 21 / 0 5 5 0 0 Guymon OK 32 45 21 51 24 / 0 5 5 0 0 Hereford TX 43 51 25 48 27 / 0 5 5 5 0 Lipscomb TX 36 47 24 51 27 / 0 5 0 0 0 Pampa TX 40 46 26 48 28 / 0 5 0 0 0 Shamrock TX 42 51 26 49 27 / 0 5 0 0 0 Wellington TX 44 54 28 49 27 / 0 5 5 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 14
Hazardous Weather Outlook National Weather Service Amarillo TX 230 PM CST Sun Dec 8 2019 OKZ001>003-TXZ001>020-317-090830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 230 PM CST Sun Dec 8 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, December 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908498.